Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 90, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at May 28, 2011, 5:06 AM CDT for Anderson County, Kansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2011, 5:06 AM CDT (10:06 UTC)
- Expired
- May 28, 2011, 5:45 AM CDT
- In force
- 39 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
County Anderson County, KS
The radar
The Pleasant Hill radar (KEAX), 114 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 4:11 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 10.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
146
WUUS53 KTOP 281006
SVRTOP
KSC003-281045-
/O.NEW.KTOP.SV.W.0090.110528T1006Z-110528T1045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
506 AM CDT SAT MAY 28 2011
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ANDERSON COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 545 AM CDT
* AT 503 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE HAIL. THIS
STORM WAS LOCATED 3 MILES NORTHWEST OF COLONY...OR 16 MILES
SOUTHWEST OF GARNETT...MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
COLONY...
LONE ELM...
KINCAID...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR LARGE HAIL AS WELL
AS DEADLY CLOUD TO GROUND LIGHTNING.
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.
&&
LAT...LON 3816 9538 3816 9507 3807 9507 3804 9507
3803 9508 3803 9540
TIME...MOT...LOC 1006Z 271DEG 26KT 3810 9539
WIND...HAIL <50MPH 1.50IN
$$
BARJENBRUCH3 follow-up statements
838
WWUS53 KTOP 281020
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
520 AM CDT SAT MAY 28 2011
KSC003-281045-
/O.CON.KTOP.SV.W.0090.000000T0000Z-110528T1045Z/
ANDERSON-
520 AM CDT SAT MAY 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR SOUTHEASTERN ANDERSON COUNTY...
AT 517 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LONE ELM...OR 13 MILES SOUTH OF GARNETT...MOVING EAST AT
35 MPH.
LOCATIONS IMPACTED INCLUDE...
LONE ELM...
KINCAID.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAIN IF YOU
ARE IN THE PATH OF THIS STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A
BUILDING NOW.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3816 9531 3815 9507 3804 9507 3803 9508
3803 9540
TIME...MOT...LOC 1020Z 278DEG 30KT 3809 9523
WIND...HAIL 60MPH 1.00IN
$$
BARJENBRUCH176
WWUS53 KTOP 281031
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
531 AM CDT SAT MAY 28 2011
KSC003-281045-
/O.CON.KTOP.SV.W.0090.000000T0000Z-110528T1045Z/
ANDERSON-
531 AM CDT SAT MAY 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR SOUTHEASTERN ANDERSON COUNTY...
AT 528 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KINCAID...OR 15 MILES
SOUTH OF GARNETT...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
KINCAID...
MAINLY RURAL AREAS OF SOUTHEASTERN ANDERSON COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR STRONG WINDS AS
WELL AS DEADLY CLOUD TO GROUND LIGHTNING.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3815 9517 3815 9507 3813 9507 3804 9507
3803 9508 3804 9515 3803 9516 3803 9519
3804 9526
TIME...MOT...LOC 1031Z 278DEG 30KT 3807 9511
WIND...HAIL 60MPH <.75IN
$$
BARJENBRUCH915
WWUS53 KTOP 281043
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
543 AM CDT SAT MAY 28 2011
KSC003-281054-
/O.EXP.KTOP.SV.W.0090.000000T0000Z-110528T1045Z/
ANDERSON-
543 AM CDT SAT MAY 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ANDERSON COUNTY
WILL EXPIRE AT 545 AM CDT...
AT 544 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE AREA...
THUS THE WARNING WILL EXPIRE AT 545 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. STAY ALERT TO THE
WEATHER.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3815 9517 3815 9507 3813 9507 3804 9507
3803 9508 3804 9515 3803 9516 3803 9519
3804 9526
TIME...MOT...LOC 1044Z 278DEG 30KT 3805 9497
$$
BARJENBRUCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:20 AM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, May 28, 3:20 AM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 320 AM CDT SAT MAY 28 2011 .DISCUSSION... LIGHT SHOWERS MOVING ACROSS NORTHERN PORTIONS OF THE CWA WHILE THUNDERSTORMS STARTING TO DEVELOP IN SOUTHEAST AND SOUTH CENTRAL KANSAS UNDER LLJ / WAA REGIME. UPPER FLOW REMAINS GENERALLY ZONAL OVER THE AREA...WITH EMBEDDED WEAK SHORTWAVE MOVING OUT OF CENTRAL KANSAS. FOG HAS DEVELOPED IN LOW VALLEYS THIS MORNING BUT IS NOT WIDESPREAD ATTM...AND WITH INCOMING CLOUDS AND SHOWERS EXPECT COVERAGE TO DIMINISH. FOR THIS MORNING...EXPECT PRECIPITATION TO BE ON THE INCREASE NOW THROUGH THE MID MORNING HOURS AS INSTABILITY SLOWLY INCREASES FROM THE SOUTH AS TO LAPSE RATES IN THE COLUMN. CONDENSATION PRESSURE DEFICITS OF 30 OR LESS ARE ON THE MOVE NORTHWARD PER THE 305K ISENTROPIC CHART...AND EXPECT A GRADUAL NORTHWARD EXPANSION AND INCREASE IN COVERAGE THROUGH ABOUT 15Z. THE 850MB FLOW THEN VEERS ENOUGH TO TAKE PRECIPITATION EASTWARD AND WILL SLOWLY CLEAR WEST TO EAST AND HAVE KEPT LOW END POPS AS UNCERTAINTY IN END TIMING. SOME OF THESE STORMS THIS MORNING COULD BE STRONG ENOUGH TO PRODUCE HAIL GENERALLY ALONG AND SOUTHWARD OF THE I35 CORRIDOR BEFORE WINDING DOWN LATER THIS MORNING. MUCH OF THE AREA WILL STAY NORTH OF THE WARMFRONT TODAY WITH HIGHS IN THE 70S EXPECTED. TONIGHTS REPEAT CONVECTION IS A RACE BETWEEN THE BETTER INSTABILITY AND THE MID LEVEL CAP...AND AT THIS TIME LOOKS LIKE BEST CHANCE FOR STORMS TO GO ON THE LEADING EDGE OF THE CAP ARE IN THE 03-09Z TIMEFRAME BEFORE THE 16C 700MB TEMPS RACE NORTHWARD AS THE UPPER FLOW TURNS MORE SOUTHWESTWARD WITH TIME. ADDITIONAL SEVERE STORMS WILL BE POSSIBLE AGAIN SAT NIGHT SUNDAY MORNING WITH HAIL AND WIND THE PRIMARY HAZARDS. FRONT MAKES A STRONG PUSH NORTHWARD AND HAVE REMOVED POPS FOR THE NORTHERN AREAS SUNDAY AFTERNOON THROUGH MONDAY NIGHT. WARM HIGHS EXPECTED SUNDAY INTO MONDAY CLIMBING WELL THROUGH THE 80S WITH OVERNIGHT LOWS AROUND 70. WINDS INCREASE SUNDAY INTO MONDAY FROM THE SOUTH AND COULD END UP IN ADVISORY TERRITORY. WESTERN TROF FINALLY LIFTS NORTHEAST AND MOVES ACROSS THE AREA LATE MONDAY WITH ENOUGH SHEAR AND INSTABILITY TO BRING A ROUND OF STRONG STORMS. SOME TIMING DIFFERENCES..ALTHOUGH GENERAL AGREEMENT THAT TUESDAY WILL BE COOLER AFTER THE SYSTEM PASSES. THE WARMTH BUILDS BACK IN WEDNESDAY THROUGH FRIDAY AS THE UPPER RIDGE DEVELOPS OVER THE CENTRAL PLAINS. LEFT SOME SLIGHT POPS FOR THE RETREATING WARM FRONT AND ISENTROPIC LIFT WEDNESDAY BUT DRY THEREAFTER. 67 && .AVIATION... SPOTTY GROUND FOG WILL AFFECT THE TAF SITES AS SKIES HAVE CLEARED AND WINDS HAVE DROPPED OFF. EXPECT A GRADUAL DECLINE IN WIDESPREAD VISIBILITY AS A WARM FRONT APPROACHES FROM THE SOUTH. SHOWERS WILL INITIATE ALONG THE FRONTAL BOUNDARY WELL SOUTH OF THE TAF SITES...BUT COULD MOVE NORTHWARD INTO THE TERMINALS OVERNIGHT. JL && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 28, 4:29 AM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 429 AM CDT SAT MAY 28 2011 KSZ008>012-020>024-026-034>040-054>056-058-059-290930- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 429 AM CDT SAT MAY 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED THIS MORNING MAINLY ALONG AND SOUTHEAST OF THE INTERSTATE 35 CORRIDOR. THESE STORMS ARE CAPABLE OF PRODUCING HAIL THE SIZE OF QUARTERS AS WELL AS DAMAGING WIND GUSTS. STORMS ARE EXPECTED TO MOVE EAST AND DIMINISH IN COVERAGE THROUGH THE MID MORNING HOURS. THUNDERSTORMS ARE POSSIBLE AGAIN TONIGHT AS STORMS ONCE AGAIN DEVELOP ALONG THE WARM FRONT AND MOVE NORTHEASTWARD. SOME OF THESE STORMS ARE EXPECTED TO BE SEVERE WITH HAIL...WIND AND LOCALLY HEAVY RAIN THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ANOTHER ROUND OF STRONG TO SEVERE STORMS ARE POSSIBLE MONDAY EVENING INTO THE EARLY MORNING HOURS TUESDAY AS THE NEXT SYSTEM CROSSES THE STATE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD NOT BE NEEDED TODAY OR TONIGHT...BUT ARE ENCOURAGED TO CALL IN HAIL OR WIND DAMAGE REPORTS TO THE NATIONAL WEATHER SERVICE IN TOPEKA.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 4:32 AM CDT | Severe Thunderstorm Warning | TOP | Anderson, Coffey | 43 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.